A new cardiac syndrome with transient left ventricular dysfunction has been recently reported and is referred to as Tako-Tsubo cardiomyopathy, which is characterized by a transient akinesia of the apex and compensatory basal hyperkinesis. Today, the etiology remains unknown. We report for the first time of a patient with multiple episodes of a transient global left ventricular dysfunction which is reminiscent to apical ballooning.These episodes were always preceded by severe emotional stress proposing a potential common pathomechanism.

1.
Dote K, Sato H, Tateishi H, Uhida T, Ishihara M: Myocardial stunning due to simultaneous multivessel coronary spasm: a review of 5 cases. J Cardiol 1991;21:203–214.
2.
Kurisu S, Sato H, Kawagoe T, Ishihara M, Shimatani Y, Nishioka K, Kono Y, Umemura T, Nakamura S: Tako-tsubo-like left ventricular dysfunction with ST-segment elevation: a novel cardiac syndrome mimicking acute myocardial infarction. Am Heart J 2002;143:448–455.
3.
Wittstein IS, Thiemann DR, Lima JA, Baughman KL, Schulman SP, Gerstenblith G, Wu KC, Rade JJ, Bivalacqua TJ, Champion HC: Neurohumoral features of myocardial stunning due to sudden emotional stress. N Engl J Med 2005;352:539–548.
4.
Stollberger C, Finsterer J, Schneider B: Tako-tsubo-like left ventricular dysfunction: Clinical presentation, instrumental findings, additional cardiac and non-cardiac diseases and potential pathomechanisms. Minerva Cardioangiol 2005;53:139–145.
5.
Elian D, Osherov A, Matetzky S, Hod H, Guetta V, Feinberg MS, Di Segni E: Left ventricular apical ballooning: not an uncommon variant of acute myocardial infarction in women. Clin Cardiol 2006;29:9–12.
6.
Spes C, Knape A, Mudra H: Recurrent tako-tsubo-like left ventricular dysfunction (apical ballooning) in a patient with pheochromocytoma – a case report. Clin Res Cardiol 2006;95:307–311.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.